MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Peritonitis (2252)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing a liberty cycler set, and the serious adverse event of pneumonia, which warranted hospitalization.While hospitalized, the patient contracted peritonitis (specifics unknown) while undergoing ccpd therapy and reportedly withdrew from rrt therapy (rationale unknown) on (b)(6) 2025.Although the specifics are unknown, it appears the patient entered some form of palliative care and expired on (b)(6) 2025.Hospice care is defined as a medical intervention, with the expected outcome being the patient will expire as a result.It should be noted that limited clinical follow-up information precluded a more comprehensive medical review.Based on the information available, the liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused and/or contributed to the serious adverse events.Additionally, there was no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported to fresenius that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was admitted for pneumonia (specifics unknown).While hospitalized, the patient contracted peritonitis (specifics unknown) while performing ccpd therapy and reportedly withdrew from rrt therapy on (b)(6) 2025.It appears the patient entered some form of palliative care and expired on (b)(6) 2025.Subsequent attempts to obtain additional clinical information (e.G., death certificate, esrd death notification, causality, treatment records, discharge summary) were unsuccessful.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformance's or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21241780
Report Number0008030665-2025-00210
Device Sequence Number8606007
Product Code FKX
UDI-Device Identifier00840861102709
UDI-Public00840861102709
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient SexMale
Patient Weight61 KG